Translator Disclaimer
2014 Discontinuous maps whose iterations are continuous
Kouki Taniyama
Nihonkai Math. J. 25(2): 119-125 (2014).


Let $X$ be a topological space and $f:X\to X$ a bijection. Let ${\mathcal C}(X,f)$ be a set of integers such that an integer $n$ is an element of ${\mathcal C}(X,f)$ if and only if the bijection $f^n:X\to X$ is continuous. A subset $S$ of the set of integers ${\mathbb Z}$ is said to be realizable if there is a topological space $X$ and a bijection $f:X\to X$ such that $S={\mathcal C}(X,f)$. A subset $S$ of ${\mathbb Z}$ containing $0$ is called a submonoid of ${\mathbb Z}$ if the sum of any two elements of $S$ is also an element of $S$. We show that a subset $S$ of ${\mathbb Z}$ is realizable if and only if $S$ is a submonoid of ${\mathbb Z}$. Then we generalize this result to any submonoid in any group.


Download Citation

Kouki Taniyama. "Discontinuous maps whose iterations are continuous." Nihonkai Math. J. 25 (2) 119 - 125, 2014.


Published: 2014
First available in Project Euclid: 26 March 2015

zbMATH: 1318.54007
MathSciNet: MR3326631

Primary: 20M99, 54C05

Rights: Copyright © 2014 Niigata University, Department of Mathematics


Vol.25 • No. 2 • 2014
Back to Top